Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jun 6, 2014, 9:40 AM MDT for Deuel County, Keith County, Nebraska. It took effect at Jun 8, 2014, 12:00 PM MDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 9:40 AM MDT (15:40 UTC)
- In effect from
- Jun 8, 2014, 12:00 PM MDT
- Expired
- Jun 12, 2014, 9:40 AM MDT
- In force
- 4 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Deuel County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River at Roscoe (RSON1). The gauge peaked at 9.22 ft at Jun 10, 2014, 10:00 AM MDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06764880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
250 WGUS43 KLBF 061540 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1040 AM CDT FRI JUN 6 2014 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... SOUTH PLATTE RIVER NEAR ROSCOE AFFECTING DEUEL AND KEITH COUNTIES. .SNOWMELT RUNOFF FROM THE HEADWATERS OF THE SOUTH PLATTE RIVER...ALONG WITH RECENT AND FORECAST RAINFALL WILL CAUSE THE RIVER TO CONTINUE RISING OVER THE NEXT SEVERAL DAYS. NEAR ROSCOE...THE SOUTH PLATTE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE SUNDAY...THEN CREST BETWEEN 9.0 AND 9.5 FEET ON MONDAY AFTERNOON...WHICH IS MINOR FLOODING. THE RIVER IS FORECAST TO STAY ABOVE FLOOD STAGE INTO NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. && NEC049-101-071540- /O.NEW.KLBF.FL.W.0002.140608T1800Z-000000T0000Z/ /RSON1.1.RS.140608T1800Z.140609T1200Z.000000T0000Z.NO/ 940 AM MDT FRI JUN 6 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE SOUTH PLATTE RIVER NEAR ROSCOE. * FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 8:30 AM FRIDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 9.2 FEET BY MONDAY EARLY AFTERNOON. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR FLOODING OF AGRICULTURAL LAND ALONG THE RIVER. && LAT...LON 4111 10170 4114 10170 4112 10135 4110 10135 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:50 AM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 5:50 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 650 AM CDT FRI JUN 6 2014 .SYNOPSIS... ISSUED AT 359 AM CDT FRI JUN 6 2014 H5 ANALYSIS THIS MORNING HAS A FAIRLY ZONAL PATTERN ACROSS THE WESTERN AND CENTRAL CONUS. ELONGATED HIGH PRESSURE WAS ANCHORED ALONG THE SRN TIER OF STATES. AN AREA OF LOW PRESSURE WAS NOTED OVER NR SASKATCHEWAN. THIS FEATURE IS EXPECTED TO DEEPEN AS IT TRACKS TOWARD HUDSON BAY OVER THE NEXT 24 TO 36 HRS. BEHIND THIS FEATURE...A TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS THE NORTH CENTRAL CONUS...WITH A DECENT COLD FROPA EXPECTED ACROSS THE NRN PLAINS OVER THE NEXT 24 HRS. AT THE SURFACE...A COLD FRONT EXTENDED FROM NORTHWESTERN MINNESOTA...INTO CENTRAL SD...INTO EAST CENTRAL WYOMING. A COUPLE OF CONVECTIVE COMPLEXES WERE IMPACTING THE CENTRAL AND NRN PLAINS THIS MORNING. THE FIRST WAS OVER NWRN SD AND A SECOND EXTENDED FROM EAST CENTRAL COLORADO INTO NWRN KS. AS OF 3 AM CDT...UNDER MOSTLY CLEAR SKIES...TEMPERATURES RANGED FROM 53 AT NORTH PLATTE TO 63 AT OGALLALA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 359 AM CDT FRI JUN 6 2014 SHORT TERM FORECAST CHALLENGES ARE PRECIPITATION CHANCES IN ASSOCIATION WITH AN APPG COLD FRONT AND MID LEVEL DISTURBANCE...THEN TEMPERATURES. FOR TODAY...AN APPROACHING COLD FRONT IS EXPECTED TO APPROACH NORTHWESTERN NEBRASKA...AND IS EXPECTED TO BE POSITIONED ACROSS THE NORTHERN PANHANDLE INTO WESTERN PORTIONS OF CHERRY COUNTY BY 00Z SATURDAY. AT THE SAME TIME...AN APPROACHING MID LEVEL DISTURBANCE FROM WYOMING AND JET STREAK ACROSS THE DAKOTAS...WILL INCREASE LIFT ACROSS WESTERN NEBRASKA THIS MORNING...TRANSITIONING EAST THIS AFTERNOON. WITH SURFACE HEATING...AND SOME RESPECTABLE DEEP LAYER WIND SHEAR...THERE IS A THREAT FOR SOME SEVERE STORMS LATER TODAY. THE THREAT WILL BE MOST PRONOUNCED SOUTH OF THE FRONT...OR GENERALLY SOUTH OF A LINE FROM ANTIOCH TO CODY. CAPES SOUTH OF THIS FEATURE...WILL REACH 1000 TO 2000 J/KG LATER THIS AFTERNOON...COUPLED WITH DEEP LAYER SHEAR OF 30 TO 40 KTS...COULD MAKE FOR SOME STRONG TO MARGINALLY SEVERE STORMS LATER THIS AFTERNOON AND EVENING. STORM SEVERITY WILL DIMINISH QUICKLY NORTH OF THE FRONT THIS EVENING INTO THE OVERNIGHT HRS WITH SHOWERS A THREAT LATE INTO THE OVERNIGHT. MUCH COOLER AIR WILL PUSH INTO THE FORECAST AREA OVERNIGHT WITH H85 TEMPS AS LOW AS 4C OVER THE NERN NEBRASKA PANHANDLE. FORTUNATELY CLOUD COVER AND LOW LEVEL MOISTURE...SHOULD PREVENT TEMPS FROM REACHING THE LOWER 40S IN THE NORTHWEST TONIGHT. EVEN WITH THE CLOUD COVER...OVERNIGHT LOWS WILL BE IN THE UPPER 40S TO LOWER 50S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 359 AM CDT FRI JUN 6 2014 UNSEASONABLY COOL AND WET WEEKEND WITH A SLOW WARM UP TO MORE SEASONAL TEMPS NEXT WEEK. CANADIAN HIGH PRESSURE SLIDES SOUTH ACROSS THE NORTHERN PLAINS ON SATURDAY. AHEAD OF THE HIGH...EASERLY/SOUTHEASTERLY WINDS WILL RETURN SOME BETTER MOISTURE AND DEW PTS RISE TO AROUND 50. RAIN CHANCES EARLY IN THE MORNING ON SATURDAY...THEN SKIES WILL SEE SOME PEAKS OF SUN FOR THE AFTERNOON. THE HIGH TEMPS ON SATURDAY WILL BE INTO THE 60S TO AROUND 70. SUNDAY A STRONG DISTURBANCE WILL MOVE ACROSS THE CWA. MODELS IN DECENT AGREEMENT WITH RAIN CHANCES IN THE NW EARLY...WITH THE ACTIVITY SLIDING SOUTHEAST DURING THE DAY. PRECIP WILL GENERALLY BE RAIN SHOWERS...WITH AFTERNOON HEATING...ALBEIT LIMITED DUE TO CLOUDS AND SHOWERS...POSSIBLY CREATING SOME MORE INSTABILITY AND A BETTER CHANCE FOR THUNDERSTORMS. MONDAY INTO TUESDAY A WARM UP TO MORE SEASONAL TEMPS IS EXPECTED. AS THE WARM FRONT LIFTS ACROSS THE AREA...MAY SEE SOME WAA SHOWERS...HOWEVER MOISTURE IS LIMITED AND LIKELY ONLY TO SEE AN INCREASE OF CLOUDS. REST OF THE EXTENDED LOOKS MORE LIKE A TYPICAL SUMMER TIME ACTIVE PATTERN. A COLD FRONT WILL PUSH ACROSS THE AREA WED NIGHT THEN STALL TO THE SOUTH. SHOWER CHANCES ASSOCIATED WITH THE BOUNDARY PASSAGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 650 AM CDT FRI JUN 6 2014 A STRONG COLD FRONT WILL APPROACH AND PASS THROUGH WESTERN AND NORTH CENTRAL NEBRASKA OVER THE NEXT 12 TO 18 HOURS. THIS FEATURE WILL SPREAD SHOWERS AND THUNDERSTORMS TO WESTERN AND NORTH CENTRAL NEBRASKA...BEGINNING AT 18Z TODAY AND PERSISTING THROUGH MID EVENING. CIGS WILL LOWER TO AROUND 7000 FT AGL TODAY SOUTH OF THE FRONT...AND ARE EXPECTED TO LOWER TO MVFR LEVELS BEHIND THE FRONT LATER TONIGHT. SOME CIGS MAY DROP BLO 1000 FT AGL OVERNIGHT TONIGHT. AT THIS TIME...FORECAST CONFIDENCE IS NOT HIGH ENOUGH TO INSERT IFR CIGS IN THE 12Z TAF ISSUANCE. WINDS WILL BE FROM THE SOUTHEAST AT 10 TO 20 KTS TODAY...SHIFTING TO THE NORTHEAST AT AROUND 10 KTS LATER TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...MASEK AVIATION...CLB
Hazardous weather outlook, Jun 6, 3:49 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 449 AM CDT FRI JUN 6 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-071000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 449 AM CDT FRI JUN 6 2014 /349 AM MDT FRI JUN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATER TODAY AND THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE FRONT ADVANCES ACROSS THE OUTLOOK AREA. SOME STORMS MAY BE ON THE STRONG TO SEVERE SIDE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. AT THIS TIME...THE MAIN SEVERE THREAT IS WEST OF A LINE FROM NAPER TO ERICSON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY...AND TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE DEGREE OF SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:52 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 43 min |
| Jun 6, 12:12 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 23 min |
| Jun 6, 12:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 40 min |
| Jun 6, 12:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 6, 12:28 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 28 min |
| Jun 6, 12:40 PM MDT | Tornado Warning | LBF | Cherry | 35 min |
| Jun 6, 1:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 44 min |
| Jun 6, 1:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 6, 1:39 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 51 min |
| Jun 6, 1:49 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker | 41 min |
| Jun 6, 1:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 50 min |
| Jun 6, 2:01 PM MDT | Flash Flood Warning | LBF | Cherry | 6 hr |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 40 min |
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 48 min |
| Jun 6, 2:31 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 44 min |
| Jun 6, 2:45 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 45 min |
| Jun 6, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 6, 3:20 PM MDT | Flash Flood Warning | LBF | Cherry | 6 hr |
| Jun 6, 3:30 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 45 min |
| Jun 6, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 47 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| Jun 6, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 6, 4:30 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Jun 6, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.